I am an unusual duck according to my doctors so maybe you guys can help. I am experiencing insomnia (even ambien won't put me out), fast pulse (resting heart rate usually high 90's to 115), anxiety (physical jitters with no mental anxiety), digestive problems and blurred vision in one eye. My TSH in September was 2.29 (at this time because of my symptoms they lowered my synthroid from 75mcg to 50mcg), November 3.50 and now December at 4.450. Soooo...I am thinking that maybe instead of lowering the synthroid I should have increase it??
The reason I included my cholesterol levels is because on of the symptoms of Hypothryoid is high triglycerides levels. My doctor was concerned to up my Synthroid because of the hyper like symptoms. Any suggestions??
Last edited by Niki1980; 12-21-2012 at 01:40 PM.
I don't have the answer yet, but I just thought I'd chime in and let you know that I had/have the same problem. Diagnosed with Hashimotos with original TSH 6.87 and TPO greater than 500. My original complaints were anxiety, panic attacks and hardly having any periods. I'm 35 and female.
Started on 25mcg synthroid and left on it too long in my opinion. My TSH dropped to 2 something but the 25mcg was not enough to raise my T4 or T3 so the TSH dropping actually made me more hypo.
Right about this time I had an episode of sudden onset of tachycardia (150's) while sitting. Long story short, to ER, have had heart checked out and everything is ok there. My T4 and T3 levels had dropped from where they were previously and it is my belief that my body responded to the worsening hypo with a compensation from adrenals and resulting in more stimulation to autonomic nervous system and leading to the tachy.
I've been on metoprolol ever since. My doc also didn't want to increase me at first because I was of course tachy, extremely anxious for no reason and even had visible tremors of my hands. Also complained of pain behind eyes, dizziness/lightheadedness and a feeling of inner trembling. He could offer me no explanation of my hyper symptoms but not even close to hyper labs.
Thank goodness for the internet and these boards because I've learned here that this isn't all that unusual for Hashi's hypo. Both my GP and endocrinologist act perplexed, though, go figure.
I felt SO terrible though that I figured I at least wanted to try to push the T levels up and see how I felt. I went armed with my levels all charted out and I had to show him that while my TSH was going down, so were my T4/3 levels. It's a shame we have to do this, but know how to figure your levels within the ranges!!! Once my doctor could see the trend and I basically told him I felt sure I was dying, he agreed to how I would do with an increase in meds.
Fast forward about 3 months and now on 75mcg. I still have tachy and have to take metoprolol, but I am feeling WAY better than I was and I can tell the tachy is not as fast or "bounding". I am far from optimized yet but I feel like the increase has made a big difference. It was scary to do it when having such hyper symptoms but honestly they've decreased in intensity the higher my T levels get. i wish you luck!!
Symptoms can trick you. Early in my treatment, I was shortly overmedicated but thought for all the world I needed a dose increase based on worsening of my hypo-like symptoms.
TSH that rises as the dose is decreased is a clear sign you need more med, not less. Symptoms don't tell the whole story, and neither do labs. They have to be considered together to understand what step needs to be taken next.
BTW, that's not a good set of thyroid tests you have there. The T3 uptake and T4 are done as steps of a math calculation to arrive at the free thyroxine index, which is a bogus, "guess-timate" sort of test. Free T4 can be directly and accurately measured in one easy step; that's the test you should insist on the next time labs are done.
__________________ "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln